advertisement
Question
Posted by: minki | 2011/11/03

Gluten

Hi doc

Is psyllium husk what containing? i saw a fibre suplement that says no gluten did not say re the wheat called psyllium husk? i have to avoid both wheat and gluten and no im suffering from a bit of constipation as i dont hav enough fibre in my diet, any other recommendations i.t.o food or supplements to get my 30g of fibre per day? PLEASE? this would help. Also lastly can taking a vit b supplement cause headaches? ive never had headaches before and the only 2 new things are the B supplement and the cutting out wheat gluten and dairy? I cut it out 3 wks before the headahces only started?
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Minki
If you check on the label of the psyllium-containing fibre supplement and no mention is made of wheat, then it should be safe to use. Psyllium is not a member of the plant families that patients with wheat or gluten allergy need to avoid (i.e. wheat, rye, oats, barley, spelt, kamut, titricale). I also do not think that taking a vitamin B supplement should cause headaches. Your diet may be low in energy now that you are eliminating all gluten and dairy products and this may cause low blood sugar which can produce headaches. Please consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), so that the dietitian can help you to still ingest a balanced diet if you have to avoid all wheat, gluten and dairy products. I am worried that you will develop a calcium deficiency if you don't have any dairy products in your diet. The dietitian will also assist you with increasing your dietary fibre intake (via dried and fresh fruit, vegetables, and legumes) to prevent constipation.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/11/03

Dear Minki
If you check on the label of the psyllium-containing fibre supplement and no mention is made of wheat, then it should be safe to use. Psyllium is not a member of the plant families that patients with wheat or gluten allergy need to avoid (i.e. wheat, rye, oats, barley, spelt, kamut, titricale). I also do not think that taking a vitamin B supplement should cause headaches. Your diet may be low in energy now that you are eliminating all gluten and dairy products and this may cause low blood sugar which can produce headaches. Please consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), so that the dietitian can help you to still ingest a balanced diet if you have to avoid all wheat, gluten and dairy products. I am worried that you will develop a calcium deficiency if you don't have any dairy products in your diet. The dietitian will also assist you with increasing your dietary fibre intake (via dried and fresh fruit, vegetables, and legumes) to prevent constipation.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement